Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: Peter D. Lax
Title: Functional analysis
Additional book information: Wiley-Interscience, New York, 2002, xix+ 580 pp., ISBN 0-471-55604-1, US$105.00

References [Enhancements On Off] (What's this?)

  • 1. Luis A. Caffarelli, Basilis Gidas, and Joel Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math. 42 (1989), no. 3, 271–297. MR 982351, 10.1002/cpa.3160420304
  • 2. John B. Conway, A course in functional analysis, 2nd ed., Graduate Texts in Mathematics, vol. 96, Springer-Verlag, New York, 1990. MR 1070713
  • 3. David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, Classics in Mathematics, Springer-Verlag, Berlin, 2001. Reprint of the 1998 edition. MR 1814364
  • 4. Pengfei Guan, 𝐶² a priori estimates for degenerate Monge-Ampère equations, Duke Math. J. 86 (1997), no. 2, 323–346. MR 1430436, 10.1215/S0012-7094-97-08610-5
  • 5. John M. Lee and Thomas H. Parker, The Yamabe problem, Bull. Amer. Math. Soc. (N.S.) 17 (1987), no. 1, 37–91. MR 888880, 10.1090/S0273-0979-1987-15514-5
  • 6. Louis Nirenberg, Topics in nonlinear functional analysis, Courant Lecture Notes in Mathematics, vol. 6, New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2001. Chapter 6 by E. Zehnder; Notes by R. A. Artino; Revised reprint of the 1974 original. MR 1850453
  • 7. J. Sacks and K. Uhlenbeck, The existence of minimal immersions of 2-spheres, Ann. of Math. (2) 113 (1981), no. 1, 1–24. MR 604040, 10.2307/1971131
  • 8. Michael Struwe, Variational methods, 3rd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 34, Springer-Verlag, Berlin, 2000. Applications to nonlinear partial differential equations and Hamiltonian systems. MR 1736116
  • 9. M. Takesaki, Theory of operator algebras. I, Encyclopaedia of Mathematical Sciences, vol. 124, Springer-Verlag, Berlin, 2002. Reprint of the first (1979) edition; Operator Algebras and Non-commutative Geometry, 5. MR 1873025
    M. Takesaki, Theory of operator algebras. II, Encyclopaedia of Mathematical Sciences, vol. 125, Springer-Verlag, Berlin, 2003. Operator Algebras and Non-commutative Geometry, 6. MR 1943006
    M. Takesaki, Theory of operator algebras. III, Encyclopaedia of Mathematical Sciences, vol. 127, Springer-Verlag, Berlin, 2003. Operator Algebras and Non-commutative Geometry, 8. MR 1943007
  • 10. Kôsaku Yosida, Functional analysis, 6th ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 123, Springer-Verlag, Berlin-New York, 1980. MR 617913

Review Information:

Reviewer: Meijun Zhu
Affiliation: University of Oklahoma
Email: mzhu@math.ou.edu
Journal: Bull. Amer. Math. Soc. 43 (2006), 123-126
Published electronically: July 6, 2005
Review copyright: © Copyright 2005 American Mathematical Society